MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY SO POR PL HA SZ 9; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY SO POR PL HA SZ 9; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71357009
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to an infection.The whole system was explanted and a new s&n system was implanted.
 
Additional Manufacturer Narrative
The associated complaint devices, used in treatment, were not returned and the reported event could not be confirmed.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of sterilization documents indicated that the product was sterilized according to sterilization release documentation.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The medical investigation concluded that no clinically relevant supporting documentation was provided; therefore, a thorough medical investigation could not be performed.The root cause of the revision approximately 3 weeks post implantation was reportedly an infection, and not a failure of the implants.The patient impact beyond the reported infection and subsequent revision could not be determined.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.Infection is a potential complication associated with any surgery.Some potential probable causes could include but are not limited to contamination, patient reaction, and a post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the actual devices involved our investigation cannot proceed.If the devices or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
ANTHOLOGY SO POR PL HA SZ 9
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9070332
Report Number1020279-2019-03381
Device Sequence Number3042226
Product Code JDI
UDI-Device Identifier03596010559524
UDI-Public03596010559524
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71357009
Device Catalogue Number71357009
Initial Date Received by Manufacturer 08/25/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;